zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Quartic B-spline collocation method to the numerical solutions of the Burgers’ equation. (English) Zbl 1130.65103
Summary: The collocation method using quartic B-splines is described for the numerical solutions of the Burgers’ equation. The effect of the quartic B-splines in the collocation method is sought. The same method is applied to the time split Burgers’ equation. Numerical comparison of results of both algorithms and some other published numerical results are done by studying three standard problems.

65M70Spectral, collocation and related methods (IVP of PDE)
35Q53KdV-like (Korteweg-de Vries) equations
Full Text: DOI
[1] Bateman, H.: Some recent researches on the motion of the fluids. Monthly weather rev 43, 163-170 (1915)
[2] Burgers, J. M.: A mathematical model illustrating the theory of turbulence. (1948) · Zbl 0030.04503
[3] Hopf, E.: The partial differential equation ut+UUx - $\nu $Uxx=0. Commun pure appl math 3, 201-230 (1950) · Zbl 0039.10403
[4] Cole, J. D.: On a quasi-linear parabolic equations occurring in aerodynamics. Quart appl math 9, 225-236 (1951) · Zbl 0043.09902
[5] Miller EL. Predictor -- corrector studies of Burgers’ model of turbulent flow. M.S. Thesis, University of Delaware, DE, Newark, 1966.
[6] Rubin, S. G.; Graves, R. A.: Viscous flow solutions with a cubic spline approximation. Comput fluids 3, 1-36 (1975) · Zbl 0347.76020
[7] Prenter, P. M.: Splines and variational methods. (1975) · Zbl 0344.65044
[8] Rubin, S. G.; Khosla, P. K.: Higher-order numerical solutions using cubic splines. Aiaa j 14, 851-858 (1976) · Zbl 0344.65048
[9] Davies, A. M.: A numerical investigation of errors arising in applying the Galerkin method of the solution of nonlinear partial differential equations. Comput methods appl mech engrg 11, 341-350 (1977) · Zbl 0364.65093
[10] Davies, A. M.: Application of the Galerkin method to the solution of Burgers equation. Comput methods appl mech engrg 14, 305-321 (1978) · Zbl 0387.76014
[11] Jain, P. C.; Holla, D. N.: Numerical solutions of coupled Burgers equations. Int J non-linear mech 13, 213-222 (1978) · Zbl 0388.76049
[12] Jain, P. C.; Lohar, B. L.: Cubic spline technique for coupled nonlinear parabolic equations. Comput math appl 5, 179-185 (1979) · Zbl 0421.65063
[13] Varo&gbreve, E.; Lu; Finn, W. D. L.: Space-time finite elements incorporating characteristics for the Burgers equation. Int J numer methods engrg 16, 171-184 (1980) · Zbl 0449.76076
[14] Christie, I.; Griffiths, D. F.; Mitchell, A. R.; Sanz-Serna, J. M.: Product approximation for nonlinear problems in the finite element method. IMA J numer anal 1, 253-266 (1981) · Zbl 0469.65072
[15] Herbst, B. M.; Schoombie, S. W.; Mitchell, A. R.: A moving Petrov -- Galerkin method for transport equations. Int J numer methods engrg 18, 1321-1336 (1982) · Zbl 0485.65093
[16] Nguyen, H.; Reynen, J.: A space -- time finite element approach to Burgers equation. Numerical methods for non-linear problems 2, 718-728 (1982)
[17] Caldwell, J.: Applications of cubic splines to the nonlinear Burgers equation. Numerical methods for nonlinear problems 3, 253-261 (1987)
[18] Ali A.H.A., Gardner L.R.T., Gardner G.A. A Galerkin approach to the solution of Burgers’ equation. University of Wales, Bangor, Math. Preprint 90.04, 1990.
[19] Kakuda, K.; Tosaka, N.: The generalized boundary element approach to Burgers equation. Int J numer methods engrg 29, 245-261 (1990) · Zbl 0712.76070
[20] Zhang, D. S.; Wei, G. W.; Kouri, D. J.; Hoffman, D. K.: Burgers equation with high Reynolds number. Phys fluids 9, 1853-1855 (1997) · Zbl 1185.76843
[21] Wei, G. W.; Zhang, D. S.; Kouri, D. J.; Hoffman, D. K.: A robust and reliable approach to nonlinear dynamical problems. Comput phys commun 111, 87-92 (1998) · Zbl 0935.65108
[22] Kutluay, S.; Bahadır, A. R.; Özdeş, A.: Numerical solution of one-dimensional Burgers equation: explicit and exact-explicit finite difference methods. J comput appl math 103, 251-261 (1999) · Zbl 0942.65094
[23] S. Kutluay , A. Esen , I. Da&gbreve: Numerical solutions of the Burgers equation by the least squares quadratic B-spline finite element method. J comput appl math 167, 21-33 (2004) · Zbl 1052.65094
[24] &idot; Da&gbreve, .; ; Irk, D.; Saka, B.: A numerical solution of the Burgers equation using cubic B-splines. Appl math comput 163, 199-211 (2005) · Zbl 1060.65652
[25] &idot; Dağ ; Saka, B.; Boz, A.: B-spline Galerkin methods for numerical solutions of the Burgers equation. Appl math comput 166, 506-522 (2005) · Zbl 1073.65099
[26] Ramadan, M. A.; El-Danaf, T. S.; Alaal, F.: A numerical solution of the Burgers equation using septic B-splines. Chaos, solitons & fractals 26, 795-804 (2005) · Zbl 1075.65127